Is there no need of topical steroids withdrawal if I apply Dr. Fukaya’s lotion?

I received a question from a client of my hyaluronan lotion overseas. A TSA patient who is attending to the online shop in UK diverted it to me.
Thank you for yr kind reply. We are loyal people following Dr Fukaya's blog from XXX, regarding topical steroid withdrawal, addiction.
From the online shop, i noticed there is also mention that Dr Fukaya's skin lotion can even be used together with topical steroid? I m curious how this works, because mostly users are trying to stop/wean off steroid completely, resulting in redness, withdrawal symptoms, uncontrollable flares, causing extreme dryness to the skin.

But why / how can this skin lotion prevent the side effects of such strong steroid penetration effects? I mean if we continue to use steroid, then why should we be still using Dr Fukaya's lotion? Because steroid will suppress immune system and then there will not be any withdrawal redness etc. So what is the co-relation of these 2?

Can you please enlighten me on this point?

Many thanks in advance.
I sent the following answer.
The topical steroids have two aspects. They are the immune suppression and the barrier dysfunction (epidermis damage).

My hyaluronic acid suppresses the latter. The mechanism is on the “Why it works?”

My hyaluronic acid doesn't suppress the former. The mechanism of TSA is considered as the latter. Please refer to my article “Paradoxical idea of systemic steroids use for withdrawal from topical steroids”
The immune suppression only (systemic steroids) doesn’t cause addiction.
Soon after that, the mediator herself asked related to the question.

“Doc, I have a question too. Do you think patients who are using TS don’t need withdrawal anymore if they use your hyaluronan lotion ? I mean, does the hyaluronan lotion only decrease the risk of TSA or completely overcome the development of TSA?”

I understood the meaning of the questions of the inquirer and the mediator.
It might be a stress for the patients in the middle of withdrawal from steroids to know there is an agent that decreases or removes the risk of TSA. It will sound a temptation to resume steroids.

But sorry to say, I also don’t know the answer to the question of the mediator yet.

It is certain that my hyaluronan lotion decreases the risk of TSA development of steroid users. Steroid users with hyaluronan lotion should develop less severe rebound even if it occurred. Theoretically the risk disappears completely by using it but I am not sure of it at present.

OK, I say, don’t resume steroids so easily. My hyaluronic acid lotion has only been out for several months so far and it's too early to say my lotion will cease the entire risk of Topical Steroids Addiction. So I would advise to continue TS withdrawal for now.

On the other hands, there must be such patients who are using TS now and can’t stop immediately for various reasons. Use my hyaluronic acid at the same time when you apply TS.

I recommend my hyaluronic acid to the patients also who are not using steroids or stand the hard rebound now. It will help your recovery.

As a conclusion:

1. Don’t change the present stance to TS by knowing the existence of my hyaluronic acid.

2. I would confidently recommend to use my hyaluronic acid lotion to all categories of patients.

3. If you're having financial difficulties (as some people are during TS withdrawal), don't strain yourself. My Hyaluronic acid lotion will be surely beneficial but not absolutely necessary to heal your skin.

That is the honest answer from me. Thank you.
Sorry, the comment column is not available now. But the author believes readers can find some hints to overcome their own situations by the previous comments.

9 件のコメント:

  1. Hi Dr Fukaya ,my name is Kayden and I'm from Malaysia,I've some questions and hope my doubts can be cleared
    I'm on the second month of topical steroid withdrawal and i have a hard, awful moment when going through this. I got few eczema patches on my leg and elbow and they became wet,oozing wounds after scratching at night when i slept .This is the third week and the conditions still persist.It affects my daily routine and my life as well. I heard about the hyarulonan lotion made by doctor you and feel like buying one small bottle to try it.

    May i know that if i use it with little,mild topical steroid cream and stop using those steroid creams afterwards , will all my efforts had done during topical steroid withdrawal be wasted ?And will i recover from TSA still ?

    Sorry for disturbing with so many question .

    1. I can’t diagnose it you are really a TSA sufferer from a little information. I might be unable to judge if I could see you. I can transmit general information but I am afraid of misdiagnosis to each patient so much.
      Generally speaking, your patchy eczema with easy oozing often occurs during TSW. Zinc oxide ointment with or without white petrolatum (1:1 mixture) will help you for daily life.
      Resume of topical steroids is not a defeat to TSA at all. It is a kind of strategic withdrawal and one alternative way to complete withdrawal at last. But for most patients, it is psychologically harder to stop and resume repeatedly. Most patients only stand the severe rebound period without resuming any TS. Psychologically it seems to be easier because it is the simplest.
      My HA lotion will not work for subsiding of such lesion with strong inflammation. However I recommend applying it if you use TS. My HA will compete with TSA progress.

  2. Thanks doctor for your kindly reply,i feel that there is a hope for me to fight until the end ,and i think i will continue using topical steroid cream with HA lotion to help me go through the process of TSW, may i know that is the HA lotion can compete any strength of topical steroid cream prescribed by doctor?

    1. Dr. Barnes in Switzerland reported that atrophy due to the strongest TS (topical clobetasol propionate) can be suppressed by the HA. So I believe there is also enough effect by my HA. But never forget there is not enough clinically accumulated observation. The most successful way for patients still remains simple withdrawal from TS if the patients are TS-addicted.

  3. Hello Dr.! I have been following your work for the past 14 months through ITSAN website. However this is the first I've heard of your lotion!
    I'm going through a bad flair now and wonder if it will help. I actually am British Canadian living in

  4. I'm currently living in Nagoya.
    Is there a chance I can buy the motion directly from you?!

    1. Yes. I am selling the lotion in my cosmetic surgery clinic.
      Here is the map.  http://www.tclinic.jp/map.html
      My clinic opens from 10:00-19:00 except lunch time of 12:00-14:30 everyday (including Sunday and Saturday).
      Please remember that the lotion is for prevention of atrophy of the skin during steroid use and does not suppress the inflammation itself. However, it will help for the dryness of the skin when enough time has passed after TSW.

  5. Dear Dr Fukaya,

    I am 12 months into my withdrawal now. My skin presence has become quite stagnant and I noticed that I have flares cycles that matches my menstrual cycles. I always have a bad flare 5-7 days before my period comes, and then my skin will turn to burning to dry, flaky stage, and then after my period my skin will continue to improve. I am guess this TSA is hormonal related, which make sense since TS caused the adrenal glands to stop functioning. I researched more online and looked like my TSA symptoms matches the symptoms of low progesterone.

    Now, I remember you mentioned that during later stage of TSA you might advise patients to apply TS to help the withdrawal process. Honestly, I don't dare to apply any TS cream anymore given what I have gone thru. I was thinking if it makes sense to try to put on natural progesterone cream on the skin? What is the science behind to apply TS during TSA?

    Your time is much appreciated!

    p.s. I tried the clofibrate for abuot 1.5 months. It worked at the beginning but now I find that it stops working on my skin, especially during my fierce flare last week. So I am looking for alternatives

  6. About hormonal change of the skin, I wrote a new article.
    Please enjoy it in the following URL.
    I hope you find any hint by my article.


Comments will appear after approval. Please wait for a while.